Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Shreveport, LA

July 23, 2013Claiborne Parish, Union Parish, Louisiana; Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 23, 2013, 7:46 PM CDT for Claiborne Parish, Union Parish, Louisiana; Columbia County, Union County, Arkansas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 7:46 PM CDT (00:46 UTC)
Expired
Jul 23, 2013, 8:45 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Union County, AR, Claiborne Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:53 PM CDTTSTM WND DMG5 S El Dorado, ARTREES AND POWER LINES DOWN IN THE SOUTH PART OF THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS54 KSHV 240046
SVRSHV
ARC027-139-LAC027-111-240145-
/O.NEW.KSHV.SV.W.0182.130724T0046Z-130724T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
  CITY...EL DORADO...
  EAST CENTRAL COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 845 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MOUNT HOLLY TO EL DORADO TO
  CALION...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
  STEPHENS TO EL DORADO TO 6 MILES EAST OF NORPHLET...AND MOVING
  SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAWSON...URBANA AND WESSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3290 9260 3297 9294 3339 9309 3338 9278
      3339 9273 3337 9268 3337 9261 3338 9258
      3337 9255 3333 9251 3333 9247 3294 9228
TIME...MOT...LOC 0046Z 335DEG 15KT 3329 9293 3325 9273
          3329 9257

$$

09
1 follow-up statement
238 
WWUS54 KSHV 240123
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT TUE JUL 23 2013

ARC027-139-LAC027-111-240145-
/O.CON.KSHV.SV.W.0182.000000T0000Z-130724T0145Z/
COLUMBIA AR-UNION AR-UNION LA-CLAIBORNE LA-
823 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR UNION AND COLUMBIA COUNTIES...AND CLAIBORNE AND UNION PARISHES...

AT 819 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR WESSON...OR 9 MILES NORTHWEST OF 
JUNCTION CITY...MOVING SOUTHEAST AT 15 MPH. WIND DAMAGE HAS BEEN 
REPORTED IN SOUTHERN UNION COUNTY ARKANSAS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEW
HOPE...LAWSON...CATESVILLE...URBANA...TAYLORVILLE...SPEARSVILLE...
OAKLAND...LOCKHART...LILLIE...JUNCTION CITY...HILLSBORO...CALEDONIA
AND AURELLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN SOUTHERN UNION 
COUNTY ARKANSAS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 3290 9260 3297 9294 3326 9304 3330 9271
      3330 9246 3294 9228
TIME...MOT...LOC 0122Z 335DEG 15KT 3313 9279

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:04 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 23, 4:04 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT TUE JUL 23 2013

.DISCUSSION...
CHALLENGING FORECAST TO SAY THE LEAST...AS AN EARLY JUNE UPPER
LEVEL PATTERN LOOKS TO SET UP OVER OUR REGION IN LATE JULY. THE
SHORT TERM PROGS HAVE SHIFTED THE NW FLOW PATTERN A LITTLE FARTHER
W THAN IN RECENT RUNS...WHICH WOULD AFFECT PORTIONS OF OUR REGION
THROUGHOUT THE REMAINDER OF THE WEEK/WEEKEND. SCATTERED CONVECTION HAS
FIRED THIS AFTERNOON ALONG A WWD PROPAGATING OUTFLOW BNDRY
ORGINATING FROM THE ERN AR MCS THIS MORNING...WITH THE BNDRY
HAVING ACCELERATED W ALONG A BAND OF SVR CONVECTION OVER CNTRL AR.
VISIBLE SATELLITE IMAGERY INDICATES THAT THE SE TAIL OF THE
OUTFLOW BNDRY OVER SE AR/WRN MS HAS BEGUN TO SLOW...WITH THE BEST
CHANCES FOR SCT CONVECTION LATE THIS AFTERNOON/EVENING CONFINED
PRIMARILY TO SE OK/SW AR/EXTREME NE TX...WHERE A HIGHLY UNSTABLE
AIR MASS CHARACTERISTIC OF LOWER TO MID 70S DEWPOINTS AND SFC
TEMPS IN THE MID 90S HAVE YIELDED SBCAPES OF 3500-4500 J/KG. A WNW
MEAN FLOW VECTOR WOULD ALLOW FOR THESE STORMS TO PROPAGATE ESE
ACROSS THE NRN ZONES THIS EVENING BEFORE GRADUALLY DIMINISHING
WITH THE LOSS OF HEATING. HAVE INCREASED POPS TO CHANCE ACROSS
THESE AREAS THIS EVENING...BUT WILL BE LOOKING FARTHER UPSTREAM
LATER THIS EVENING AS SCT CONVECTION FIRES IN VC OF A WEAK SFC
FRONT EXTENDING FROM SCNTRL KS INTO SRN MO...WHICH WILL BE
REINFORCED S BY ANOTHER SE MOVING SHORTWAVE AND POTENTIAL MCS
OVERNIGHT. THE SHORT TERM PROGS ARE IN GOOD AGREEMENT IN
MAINTAINING THIS MCS FROM ERN OK ACROSS MUCH OF AR LATE ALONG A
20-30KT SWRLY LLJ...BEFORE THE 850MB FLOW BACKS MORE WNW BETWEEN
09-12Z WEDNESDAY. THERE COULD VERY WELL BE A COLD POOL THAT
DEVELOPS AND SURGES S INTO SE OK/SW AR WEDNESDAY MORNING WHICH MAY
MAINTAIN A WEAKENING BAND OF CONVECTION LATE...WHICH COULD QUICKLY
FADE AS IT ENCOUNTERS INCREASING BNDRY LYR STABILITY FROM THIS
EVENING/S STORMS OVER SE OK/SW AR...DRIER LOW LEVEL AIR AND MID
LEVEL CAPPING OVER NE TX/N LA.

OUTFLOW BNDRYS FROM THE OVERNIGHT MCS SHOULD FOCUS ADDITIONAL SCT
CONVECTION DEVELOPMENT WEDNESDAY AFTERNOON ESPECIALLY FROM SE OK
INTO SW AR/PORTIONS OF NCNTRL LA...WHERE THE AFOREMENTIONED WEAK
SFC FRONT DRIFTS SE INTO THESE AREAS. HAVE TAPERED MAX TEMPS
WEDNESDAY A BIT FROM THE PREVIOUS FORECAST GIVEN THE DENSE
BLOWOFF...BUT STRONG HEATING DURING THE AFTERNOON SHOULD ALLOW FOR
MODERATE INSTABILITY TO DEVELOP WHICH COULD POSE AN ISOLATED SVR
THREAT...SHOULD ENOUGH HEATING/INSTABILITY DEVELOP. ADDITIONAL
WEAK VORTICITY ADVECTION ROUNDING THE ERN SIDE OF THE SRN PLAINS
RIDGE MAY ALLOW FOR ADDITIONAL REDEVELOPMENT WEDNESDAY
NIGHT...ESPECIALLY AS THE WEAK SFC FRONT BEGINS TO BACKDOOR SW
INTO THE AREA. HAVE INSERTED MENTION OF LOW CHANCE POPS AND
EXPANDED SLIGHT CHANCE POPS OVER MUCH OF THE AREA WEDNESDAY
NIGHT...WITH THE FRONT EXPECTED TO BECOME STATIONARY ACROSS E
TX/NCNTRL LA THURSDAY. AT LEAST ISOLATED CONVECTION MAY FIRE AGAIN
OVER MUCH OF THE AREA THURSDAY ALONG THE FRONT...ESPECIALLY AS
TEMPS CLIMB INTO THE UPPER 90S.

THE MODELS INDICATE THE NEXT SHORTWAVE IN NW FLOW SINKING SE
ACROSS KS/OK FRIDAY...RIDING THE FRONT SE INTO THE REGION FRIDAY
AFTERNOON/NIGHT. HAVE EXPANDED CHANCE POPS SE ACROSS MUCH OF THE
REGION FRIDAY AND ESPECIALLYFRIDAY NIGHT...WHEN THE BEST FORCING
ARRIVES. HAVE MAINTAINED CHANCE POPS AREAWIDE SATURDAY GIVEN ANY
LINGERING BNDRYS WITH THE SE PROGRESSION OF THIS
SHORTWAVE...BEFORE THIS ACTIVE FLOW PATTERN BEGINS TO WEAKEN AS
THE SRN PLAINS RIDGE BEGINS TO BUILD E INTO THE LOWER MS VALLEY
EARLY NEXT WEEK. THUS...SHOULD SEE A RETURN OF HOTTER TEMPS BY THE
END OF THE PERIOD.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
MODEST CU FIELD IS SEEN OVER MUCH OF THE REGION THIS AFTERNOON WITH
UPPER LEVEL RIDGE HELPING TO QUELL ANY REAL VERTICAL DEVELOPMENT AND
SUBSEQUENT CONVECTION...EXCEPT FOR THE FAR NRN REACHES OF THE AREA
FROM MCCURTAIN COUNTY OK EWRD TO THE SURROUNDING S AR COUNTIES. THIS
AREA WILL REMAIN THE FOCUS FOR CONVECTION THROUGH EARLY EVENING WITH
DISTURBANCES PASSING THROUGH THE NW FLOW PATTERN ALOFT...WARRANTING
VCNTY TSTMS IN THE TXK/ELD TAFS THROUGH OR JUST SHORTLY AFTER
SUNSET. CONVECTION MAY TRIGGER SEVERAL OUTFLOW BOUNDARIES WHICH
COULD APPROACH THE I-20 CORRIDOR OF N LA AND AFFECT MLU LATER IN THE
EVENING BUT CHANCES ARE A BIT LOWER COMPARED TO THE S AR TERMINALS.
MODEL GUIDANCE IS ALSO HINTING AT SOME OF THIS ACTIVITY PERSISTING
INTO WEDNESDAY MORNING OVER S AR AND NCNTRL/NE LA...PROMPTING VCNTY
SHWRS AT ELD/MLU AROUND DAYBREAK. VFR CONDITIONS WILL PREVAIL FOR
MOST OF THE TAF PERIOD ASIDE FROM THE AREAS EXPERIENCING CONVECTION
AS LOW CIGS APPEAR UNLIKELY ON WEDNESDAY MORNING WITH REDUCED SRLY
WINDS...THUS NOT ADVECTING LOW STRATUS AS FAR NORTH COMPARED TO THE
LAST FEW MORNINGS. SW WINDS WILL REMAIN GENERALLY AT OR BELOW 10 KTS
THROUGH THE TAF PERIOD. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  95  74  97  75 /  20  20  30  20  20
MLU  73  94  73  94  73 /  30  40  20  20  20
DEQ  72  94  72  94  71 /  40  40  30  20  20
TXK  74  95  73  94  73 /  30  30  30  20  20
ELD  73  94  72  93  72 /  40  40  30  20  20
TYR  76  96  75  97  75 /  10  10  10  10  10
GGG  76  96  74  98  74 /  10  10  20  20  20
LFK  74  96  73  97  73 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/19
Hazardous weather outlook, Jul 23, 12:15 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT TUE JUL 23 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1215 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND THE EASTERN SECTIONS OF NORTHCENTRAL
LOUISIANA...WHERE A WEAKNESS IN THE UPPER LEVELS OF THE
ATMOSPHERE WILL PERSIST ATOP A VERY HOT...HUMID...AND UNSTABLE AIR
MASS. ANY ISOLATED STORMS THAT DEVELOP WILL BE CAPABLE OF LOCALLY
GUSTY WINDS AND BRIEF HEAVY RAINFALL. IN ADDITION...AFTERNOON
TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S...WITH
AFTERNOON HEAT INDICES RANGING FROM 100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY PORTIONS OF
NORTHCENTRAL LOUISIANA WEDNESDAY...AS THE REMNANTS OF A COMPLEX OF
SHOWERS AND THUNDERSTORMS SHIFT SOUTH INTO THE AREA WEDNESDAY
MORNING. SURFACE BOUNDARIES LEFTOVER FROM THESE STORMS AND AN
ACCOMPANYING UPPER LEVEL DISTURBANCE MAY CONTRIBUTE TO ADDITIONAL
REDEVELOPMENT WEDNESDAY AFTERNOON OVER THESE AREAS...WITH SOME OF
THE STRONGER STORMS PRODUCING LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL. ADDITIONAL ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THE WEEKEND AS
ADDITIONAL UPPER LEVEL DISTURBANCES SHIFT SOUTHEAST INTO THE AREA.
HIGH TEMPERATURES EACH DAY WILL RANGE FROM THE MID AND UPPER
90S...AND WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN
AFTERNOON HEAT INDICES RANGING FROM 100 TO 105 DEGREES EACH DAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

15

In the hours before

Special weather statement, Jul 23, 5:22 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT TUE JUL 23 2013

ARZ059-OKZ077-232300-
LITTLE RIVER-MCCURTAIN-
522 PM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA...FOREMAN...WINTHROP...BROKEN BOW AND IDABEL...

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ARKINDA...OR 10 MILES NORTHWEST
OF FOREMAN. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR PICKENS.
BOTH STORMS ARE MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

09
Special weather statement, Jul 23, 6:17 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT TUE JUL 23 2013

OKZ077-240000-
MCCURTAIN-
617 PM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BATTIEST AND PICKENS...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF NASHOBA...OR 22
MILES SOUTHEAST OF CLAYTON...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Special weather statement, Jul 23, 6:57 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT TUE JUL 23 2013

ARZ059-OKZ077-TXZ097-240045-
BOWIE-LITTLE RIVER-MCCURTAIN-
657 PM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA...ASHDOWN...FOREMAN...RICHMOND...DE KALB AND NEW
     BOSTON...

AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FOREMAN...MOVING
SOUTHEAST AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Special weather statement, Jul 23, 6:59 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT TUE JUL 23 2013

ARZ060-061-071-072-240045-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-
659 PM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...HEMPSTEAD...LAFAYETTE AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BODCAW...BUCKNER...HOPE...LEWISVILLE...PERRYTOWN...ROSSTON...
     SMITHLAND...STAMPS AND WILLISVILLE...

AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF BODCAW...OR 9 MILES
SOUTH OF HOPE...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Special weather statement, Jul 23, 7:36 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT TUE JUL 23 2013

ARZ073-LAZ004-006-240130-
CLAIBORNE-UNION-
736 PM CDT TUE JUL 23 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     CALION...EL DORADO...JUNCTION CITY...LAPILE...LAWSON...LISBON...
     MOUNT HOLLY...NORPHLET...SMACKOVER...STRONG...URBANA AND
     WESSON...

AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STEPHENS
TO EL DORADO TO CALION...OR ALONG A LINE EXTENDING FROM STEPHENS TO
EL DORADO TO 11 MILES EAST OF NORPHLET...MOVING SOUTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:28 AM CDTAreal Flood AdvisorySHVColumbia, Hempstead, Howard, Little River, Nevada, Sevier2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.